Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 111, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 30, 2008, 11:19 AM CDT for Platte County, Missouri; Leavenworth County, Kansas. It took effect at Jun 2, 2008, 6:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 30, 2008, 11:19 AM CDT (16:19 UTC)
- In effect from
- Jun 2, 2008, 6:00 PM CDT
- Expired
- Jun 1, 2008, 8:34 PM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Leavenworth County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Leavenworth (LEVK1).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 6:42 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 30, 6:42 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 642 AM CDT FRI MAY 30 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 304 AM CDT FRI MAY 30 2008/ EARLY THIS MORNING...CONVECTION CONTINUES TO LIFT NORTHEAST OUT OF CENTRAL KANSAS ON NOSE OF INCREASING AND VEERING LLJ. CONVECTION HAS STRUGGLED TO MAINTAIN STRENGTH AS IT APPROACHES THE NORTHERN CWA...DESPITE RATHER MUGGY SURFACE CONDITIONS. INCREASING 0-1 KM CIN HAS CUTOFF THE CHANCE FOR SFC BASED TSRA...WHILE AMPLE MUCAPES REMAIN...SHEAR ABOVE THE STABLE LAYER IS WEAK AT BEST KEEPING STORMS UNORGANIZED. FOR THE REMAINDER OF THE MORNING HORUS...EXPECTING CONVECTION ACROSS WESTERN KANSAS TO CONTINUE TO LIFT TOWARDS THE NORTHERN HALF OF THE CWA...HOWEVER WILL CONTINUE TO LINGER ON NORTHERN FRINGES OF CAPPING LAYER AND WILL LIKELY POSE FEW ADDITIONAL PROBLEMS OTHER THAN HEAVY RAIN. THE BIGGEST CONCERNS FOR THE DAYTIME HOURS TODAY REMAIN FOCUSED ON POTENTIAL FOR ADDITIONAL CONVECTION LATER THIS AFTN AND EVE. FORECAST REMAINS VERY CONDITIONAL ON THE FINAL EVOLUTION OF THIS EARLY MORNING CONVECTION...AND WHERE RESIDUAL OUTFLOW BOUNDARIES RESIDE. OVERALL 20KM RUC HAS HAD THE BEST HANDLE ON OVERNIGHT CONVECTION AND CURRENT SYNOPTIC CONDITIONS. THIS BEING SAID...OVERALL BROAD WESTERLY FLOW IN THE CENTRAL CONUS WILL QUICKLY SHARPEN AS MID- LVL VORT MAX CROSSES THROUGH THE NORTHERN PLAINS. THIS POSITIVELY TILTED TROUGH WILL TRY TO PUSH A WEAK ILL-DEFINED COOL FRONT INTO THE NORTHWEST CWA THIS MORNING...WITH THIS FRONT SAGGING THROUGH THE CWA DURING THE DAYTIME HOURS. AHEAD OF THIS BOUNDARY PREVAILING CONDITIONS SHOULD ALLOW FOR AMPLE INSTABILITY OF SOME 2K-3K J/KG TO DEVELOP BY MID-AFTN. I STILL HAVE SOME RESERVATIONS ON THE AMOUNT OF CLOUD COVER WHICH COULD PERSIST OVER THE EASTERN CWA AND ALSO JUST HOW WORKED OVER THIS ENVIRONMENT WILL BE. NEVERTHELESS...WITH A WARM START THIS MORNING...TEMPERATURES SHOULD REACH THE MIDDLE TO UPR 80S BY THE AFTN. FRONT WILL LIKELY REACH ALONG A LINE FROM KANSAS CITY TO KIRKSVILLE BY EARLY AFTERNOON...COINCIDENT WITH APPROACHING VORT MAX FROM THE NORTHWEST. WEAK SFC CONVERGENCE COMBINED WITH INCREASING QG FORCING...WEAKENING CAP...AND UPR-LVL JET STREAK WILL ALLOW MORE WIDESPREAD THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF WESTERN ILLINOIS AND THE NORTHEASTERN THIRD OF MISSOURI. FURTHER TO THE SOUTHWEST...CONVECTIVE INITIATION IS A LITTLE MORE CLOUDY...WITH INITIATION LIKELY MORE DEPENDANT ON BOUNDARY INTERACTION AND SFC CONVERGENCE. HOWEVER...THE POTENTIAL EXISTS FOR CONTINUED DEVELOPMENT SOUTHWEST ALONG THE FRONTAL BOUNDARY THROUGH THE CWA. CONVECTION WILL LIKELY TAKE ON A SSE DIRECTION ONCE DEVELOPED. 0-6 KM BULK SHEAR VALUES WILL MAKE PRIMARY STORM MODE SUPER CELLULAR IN NATURE WITH MAIN HAZARDS APPEARING TO BE DAMAGING WINDS AND LARGE HAIL. POINT SOUNDINGS INDICATE AMPLE INSTABILITY IN PRIME HAIL GROWTH REGION ALONG WITH INCREASING MID-LVL LAPSE RATES SUPPORTIVE OF LARGE HAIL. OF A MORE INTERESTING NOTE IS THE UNIDIRECTIONAL WIND PROFILE ALOFT...CREATING A HIGHER LIKELIHOOD OF BOWING SEGMENTS AND MULTICELLULAR CLUSTERS CONDUCIVE TO DAMAGING WINDS. ATTM TORNADIC THREAT IS LESSENED SOMEWHAT BY WEAK LOW-LVL SHEAR AND UNIDIRECTIONAL FLOW ALOFT...AS INDICATED IN RATHER LOW HELICITY VALUES. HOWEVER...MESOSCALE DETAILS AND MORE IMPORTANTLY RESIDUAL BOUNDARIES WILL NEED TO BE WATCHED CAREFULLY AS THE POTENTIAL EXISTS FOR VERY LOCALIZED ENHANCEMENT OF LL HELICITY AND VORTICITY. WITH FLOW ALIGNED SO PARALLEL TO THE SFC FRONT...HEAVY RAIN MAY ALSO BE A PROBLEM. STORMS SHOULD MAKE A RATHER QUICK DEPARTURE TO THE SOUTH OF THE CWA BY TOMORROW EVENING AS SFC HIGH PRESSURE TRIES TO BUILD INTO THE REGION. SFC FRONT AND H85 THETA-E AXIS WILL ONLY MAKE IT INTO NORTHERN OK/SOUTHERN KS/SOUTHERN MO FRIDAY NIGHT...LEADING TO THE POTENTIAL FOR NOCTURNAL DEVELOPMENT INTO SATURDAY MORNING TO THE SOUTH OF THE CWA. WILL INCLUDE SLIGHT CHANCE POPS OVER THE SOUTHERN TIER OF COUNTIES...AS OVERRUNNING OF THIS BOUNDARY COULD BE POSSIBLE. AS MID-LVL RIDGE POPS BACK UP OVER THE CENTRAL UNITED STATES ON SUNDAY...SOME QUESTIONS REMAIN AS TO HOW QUICKLY THIS THETA-E AXIS AND SFC WARM FRONT WILL LIFT NORTHWARD. HOWEVER...GUIDANCE CONTINUES TO SHOW SEVERAL IMPULSES WHICH COULD PRODUCE TSRA ACTIVITY ON SUN THROUGH TUESDAY. WILL CONTINUE TO ADVERTISE LOW CHANCE POPS IN THESE TIME PERIODS. BOTH TEMPERATURES AND PRECIPITATION TIMING WILL BE TRICKY WITH THIS FRONT IN THE REGION. DUX && .AVIATION... FOR THE 12Z TAFS...BAND OF WEAK ELEVATED CONVECTION AND ASSOCIATED MVFR CB SHOULD PASS EAST OF THE TERMINALS BETWEEN 12 AND 13Z. AT THIS TIME...LOW LEVEL JET SHOULD BEGIN TO MIX OUT RESULTING IN STRONGER WIND GUSTS. VFR CONDITIONS EXPECTED MOST OF THE DAY WITH LOCALLY GUSTY SOUTHWEST WINDS PREVAILING. MEANWHILE...EFFECTIVE OUTFLOW BOUNDARY/WEAK SURFACE FRONT WILL GRADUALLY SAG SOUTHWARD. DESPITE WEAK CONVERGENCE...STRONG AFTERNOON INSTABILITY SHOULD ALLOW FOR ISOLATED/SCATTERED THUNDERSTORMS TO DEVELOP BY MID AFTERNOON. SHEAR/INSTABILITY IS SUFFICIENT FOR A FEW STORMS TO BECOME SEVERE...BUT THE DETAILS OF THAT ARE STILL TO BE DETERMINED WITH RESPECT TO LOCAL AVIATION IMPACTS. SKIES SHOULD GRADUALLY CLEAR THIS EVENING WITH WINDS DIMINISHING AND VEERING TOWARD THE WEST-SOUTHWEST. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 30, 6:01 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 601 AM CDT FRI MAY 30 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 601 AM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY CONTINUE INTO THE MID MORNING HOURS ACROSS AREAS OF EXTREME NORTHERN MISSOURI...OR IN AREAS NORTH OF HIGHWAY 36. SEVERE WEATHER IS NOT EXPECTED THIS MORNING...HOWEVER LOCALLY HEAVY RAINFALL MAY BE POSSIBLE. A WEAK COLD FRONT AND OUTFLOW BOUNDARY FROM THIS MORNINGS THUNDERSTORMS WILL CONTINUE TO SETTLE INTO NORTHERN MISSOURI EARLY THIS AFTERNOON. ALONG AND AHEAD OF THESE BOUNDARIES IN AREAS MAINLY SOUTH OF A LINE FROM FALLS CITY NEBRASKA TO BETHANY MISSOURI...MODERATE INSTABILITY WILL DEVELOP WITH THE ENVIRONMENT RAPIDLY BECOMING UNSTABLE BY EARLY AFTERNOON. STORMS WILL BEGIN TO DEVELOP ACROSS PORTIONS OF NORTHEASTERN MISSOURI EARLY IN THE AFTERNOON...WITH THE POTENTIAL FOR SCATTERED STORMS TO BUILD TO THE SOUTH AND WEST ALONG THIS BOUNDARY THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. THE HIGHEST POTENTIAL FOR THUNDERSTORM ACTIVITY IN THE LATE AFTERNOON AND EVENING HOURS WILL BE ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO MACON. DUE TO THE PRESENCE OF A HIGH AMOUNT OF INSTABILITY AND SHEAR...THERE IS A SLIGHT RISK THAT STORMS WHICH DO DEVELOP WILL RAPIDLY BECOME SEVERE. THE PRIMARY THREATS WITH THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALIZED HEAVY RAINFALL. HOWEVER...WHILE OVERALL CONDITIONS ARE NOT CONDUCIVE TO TORNADIC ACTIVITY...NUMEROUS OUTFLOW BOUNDARIES WILL BE PRESENT ACROSS THE OUTLOOK AREA. ANY STORMS WHICH ARE ABLE TO INTERACT WITH THESE OUTFLOW BOUNDARIES MAY HAVE THE POTENTIAL TO PRODUCE ISOLATED TORNADOES. STORMS WILL SLOWLY BEING TO PUSH SOUTH OF THE OUTLOOK AREA AND INTO THE OZARK PLATEAU LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL POSSIBLE DURING THE MONDAY MORNING THROUGH TUESDAY MORNING TIME FRAME. AT THIS TIME THERE IS STILL SOME UNCERTAINTY ON THE EXACT TRACK AND TIMING OF THESE STORMS. HOWEVER...THE RISK FOR SEVERE WEATHER AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THESE THUNDERSTORMS. ANOTHER ROUND OF THUNDERSTORMS LOOKS POSSIBLE WEDNESDAY AFTERNOON WITH THE NEXT FRONTAL BOUNDARY APPROACHING THE AREA. AT THIS TIME...IT IS TOO SOON TO DETERMINE WHETHER ANY OF THESE STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY EARLY AFTERNOON AND LASTING THROUGH THE EVENING HOURS...PARTICULARLY IN AREAS ALONG AND SOUTH OF A LINE FROM ST. JOSEPH TO KIRKSVILLE. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:15 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 45 min |
| May 30, 12:26 AM CDT | Tornado Warning | EAX | Atchison | 34 min |
| May 30, 9:52 AM CDT | River Flood Warning | EAX | Atchison, Holt | 17 hr |
| May 30, 11:04 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 11 hr |
| May 30, 11:04 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 22 hr |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 23 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 22 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 31 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 32 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 33 days |
| May 30, 3:31 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 44 min |
| May 30, 3:39 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 36 min |
| May 30, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 34 min |
| May 30, 4:12 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 33 min |
| May 30, 4:24 PM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| May 30, 4:39 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 36 min |
| May 30, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 18 min |
| May 30, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 35 min |
| May 30, 5:14 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Randolph, Saline | 6 hr |
| May 30, 5:21 PM CDT | Areal Flood Warning | EAX | Andrew, Holt | 3 days |
| May 30, 5:41 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 34 min |
Nearby
River Flood Warnings in Missouri, 2008River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.